MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN
Catalog Number 0043610
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Hematoma (1884); Swelling/ Edema (4577)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by pa working with dr.(b)(6) that the product number is 0043610.They wanted to send some background info that was sent from the pa who works with these drains to our original point of contact for a better overall picture of our issues.It is not only the trocar, but now the clotting issue.There have now been 2 patients who have formed hematomas.They have a few concerns about the drain they have been using.The 1st problem that they noticed with the drain was that, when they tried to pierce through the skin, the drain trocar was not sharp enough and i had difficulty actually piercing the skin.They have had to use my fingers to press down on the skin, as well as multiple instruments, and sometimes they have difficulty even doing that.Due to this difficulty, they have almost poked themself with the drain trocar multiple times.They were very careful in surgery, and this has bothered them quite a bit because they do not want to get poked as well as do not want to cause any risk of contamination to the patient.They have now broken 2 needle drivers trying to puncture through the skin with the drain trocar.It was just brought to their attention today that dr.(b)(6) has also been having difficulty with the drain.When the patient is on the floor the drains have been clotting off too quickly and have not been working properly.Due to this the patient had built up hematoma under their incisions.They recently had a patient we almost had to take back to surgery due to him having a hematoma and the drain clotting off.They were able to get the clot out and he began draining again, but he still ended up going home with quite a bit of swelling under the skin due to the drain.Not only had this caused problems with risk of contamination to the patient but also risk of injuring myself and the surgical staff that has been assisting with the drains to get them in place.They never needed help putting in a drain until i used these.They were not particular when it comes to what kind of drain that i use as long as it is a hemovac because that is what dr.(b)(6) would like.Unfortunately, these drains are not working for the patients, and i would like to at least trial some other drains.If they could help speed the process along, please let them know.
 
Additional Manufacturer Narrative
This supplemental mdr is to capture additional information from a follow up, but it does not impact the investigation findings previously submitted.The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: note: when using trocar with drain, care should be taken as the sharp and pointed edge of trocar could result in serious injury.After removal of trocar from the drain, please dispose of it as per the hospital protocol in the appropriate biohazard or sharp's container.Instructions for use: the surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and or fragment retention within the wound.When using a trocar please follow these instructions: with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non perforated section of drain to desired length.Attach non perforated section of drain either to an evacuator inlet port or to a y-connector.With two single drains: follow instruction 9.I for each of the two drains separately.With a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non perforated section of the inserted drain to an evacuator inlet port or to a y connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.Attach drain to evacuator tubing via the y connector.Insert free end of evacuator y tubing into evacuator suction port a.Fully compress evacuator by hand and close drain port b.Unit is now operational.To empty unit, clamp y tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing.The dhr review could not be performed without a lot number.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by pa working with the doctor that the product number is 0043610.They wanted to send some background info that was sent from the pa who works with these drains to our original point of contact for a better overall picture of our issues.It is not only the trocar, but now the clotting issue.There have now been 2 patients who have formed hematomas.They have a few concerns about the drain they have been using.The 1st problem that they noticed with the drain was that, when they tried to pierce through the skin, the drain trocar was not sharp enough and i had difficulty actually piercing the skin.They have had to use my fingers to press down on the skin, as well as multiple instruments, and sometimes they have difficulty even doing that.Due to this difficulty, they have almost poked themself with the drain trocar multiple times.They were very careful in surgery, and this has bothered them quite a bit because they do not want to get poked as well as do not want to cause any risk of contamination to the patient.They have now broken 2 needle drivers trying to puncture through the skin with the drain trocar.It was just brought to their attention today that the doctor has also been having difficulty with the drain.When the patient is on the floor the drains have been clotting off too quickly and have not been working properly.Due to this the patient had built up hematoma under their incisions.They recently had a patient we almost had to take back to surgery due to him having a hematoma and the drain clotting off.They were able to get the clot out and he began draining again, but he still ended up going home with quite a bit of swelling under the skin due to the drain.Not only have these caused problems with risk of contamination to the patient but also risk of injuring myself and the surgical staff that has been assisting with the drains to get them in place.They never needed help putting in a drain until i used these.They were not particular when it comes to what kind of drain that i use as long as it is a hemovac because that is what the doctor would like.Unfortunately, these drains are not working for the patients, and i would like to at least try some other drains.If they could help speed the process along, please let them know.Per follow information received via email on 06apr2026, physical samples are unavailable.They do not have lot number for the devices.It has been happening over many months with multiple drains.Drains were all used on back tissue, not necks.Hematomas formed.Drains adjusted or stripped to allow for drainage to continue.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: note: when using trocar with drain, care should be taken as the sharp and pointed edge of trocar could result in serious injury.After removal of trocar from the drain, please dispose of it as per the hospital protocol in the appropriate biohazard or sharp's container.Instructions for use: the surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and or fragment retention within the wound.When using a trocar please follow these instructions: with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non perforated section of drain to desired length.Attach non perforated section of drain either to an evacuator inlet port or to a y-connector.With two single drains: follow instruction 9.I for each of the two drains separately.With a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non perforated section of the inserted drain to an evacuator inlet port or to a y connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.Attach drain to evacuator tubing via the y connector.Insert free end of evacuator y tubing into evacuator suction port a.Fully compress evacuator by hand and close drain port b.Unit is now operational.To empty unit, clamp y tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing.The dhr review could not be performed without a lot number.No additional actions can be taken at this time.Correction: d.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by pa working with the doctor that the product number is 0043610.They wanted to send some background info that was sent from the pa who works with these drains to our original point of contact for a better overall picture of our issues.It is not only the trocar, but now the clotting issue.There have now been 2 patients who have formed hematomas.They have a few concerns about the drain they have been using.The 1st problem that they noticed with the drain was that, when they tried to pierce through the skin, the drain trocar was not sharp enough and i had difficulty actually piercing the skin.They have had to use my fingers to press down on the skin, as well as multiple instruments, and sometimes they have difficulty even doing that.Due to this difficulty, they have almost poked themselves with the drain trocar multiple times.They were very careful in surgery, and this has bothered them quite a bit because they do not want to get poked as well as do not want to cause any risk of contamination to the patient.They have now broken 2 needle drivers trying to puncture through the skin with the drain trocar.It was just brought to their attention today that the doctor has also been having difficulty with the drain.When the patient is on the floor the drains have been clotting off too quickly and have not been working properly.Due to this the patient had built up hematoma under their incisions.They recently had a patient we almost had to take back to surgery due to him having a hematoma and the drain clotting off.They were able to get the clot out and he began draining again, but he still ended up going home with quite a bit of swelling under the skin due to the drain.Not only have these caused problems with risk of contamination to the patient but also risk of injuring myself and the surgical staff that has been assisting with the drains to get them in place.They never needed help putting in a drain until i used these.They were not particular when it comes to what kind of drain that i use as long as it is a hemovac because that is what the doctor would like.Unfortunately, these drains are not working for the patients, and i would like to at least try some other drains.If they could help speed the process along, please let them know.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24093073
Report Number1018233-2026-00145
Device Sequence Number10328511
Product Code GCY
UDI-Device Identifier00801741049354
UDI-Public(01)00801741049354
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/13/2026
04/06/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/16/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown